A SCIRS Model for Malware Propagation in Wireless Networks

  • Angel Martín del ReyEmail author
  • José Diamantino Hernández Guillén
  • Gerardo Rodríguez Sánchez
Conference paper
Part of the Advances in Intelligent Systems and Computing book series (AISC, volume 527)


The main goal of this work is to propose a novel mathematical model to simulate malware spreading in wireless networks considering carrier devices (those devices that malware has reached but it is not able to carry out its malicious purposes for some reasons: incompatibility of the host’s operative system with the operative system targeted by the malware, etc.) Specifically, it is a SCIRS model (Susceptible-Carrier-Infectious-Recovered-Susceptible) where reinfection and vaccination are considered. The dynamic of this model is studied determining the stability of the steady states and the basic reproductive number. The most important control strategies are determined taking into account the explicit expression of the basic reproductive number.


Wireless networks Mobile malware Spreading Mathematical modeling 



This work has been supported by Ministerio de Economía y Competitividad (Spain) and the European Union through FEDER funds under grants TIN2014-55325-C2-2-R, and MTM2015-69138-REDT. J.D. Hernández Guillén thanks Ministerio de Educación, Cultura y Deporte (Spain) for his departmental grant.


  1. 1.
    Abazari, F., Analoui, M., Takabi, H.: Effect of anti-malware software on infectious nodes in cloud environment. Comput. Secur. 58, 139–148 (2016)CrossRefGoogle Scholar
  2. 2.
    Diekmann, O., Heesterbeek, J.A.P.: Mathematical Epidemiology of Infectious Diseases. Wiley, Chichester (2000)zbMATHGoogle Scholar
  3. 3.
    Karyotis, V., Khouzani, M.H.R.: Malware Diffusion Models for Modern Complex Networks. Morgan Kaufmann, Cambridge (2016)Google Scholar
  4. 4.
    Liu, W., Liu, C., Liu, X., Cui, S., Huang, X.: Modeling the spread of malware with the influence of heterogeneous immunization. Appl. Math. Model. 40, 3141–3152 (2016)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Merkin, D.R.: Introduction to the Theory of Stability. Texts in Applied Mathematics, vol. 24. Springer, New York (1997)Google Scholar

Copyright information

© Springer International Publishing AG 2017

Open Access This chapter is licensed under the terms of the Creative Commons Attribution-NonCommercial 2.5 International License (, which permits any noncommercial use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license and indicate if changes were made.

The images or other third party material in this chapter are included in the chapter's Creative Commons license, unless indicated otherwise in a credit line to the material. If material is not included in the chapter's Creative Commons license and your intended use is not permitted by statutory regulation or exceeds the permitted use, you will need to obtain permission directly from the copyright holder.

Authors and Affiliations

  • Angel Martín del Rey
    • 1
    Email author
  • José Diamantino Hernández Guillén
    • 1
  • Gerardo Rodríguez Sánchez
    • 1
  1. 1.Department of Applied MathematicsUniversity of SalamancaSalamancaSpain

Personalised recommendations